MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DUAL PORT FEEDING ADAPTER 20F; TUBE, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS DUAL PORT FEEDING ADAPTER 20F; TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 000333
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.Device not returned, at this time.
 
Event or Problem Description
It was reported that, just after placement, the safety cap of the main port would not close.No patient injury was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the safety cap of the main port would not close was inconclusive.The reported problem could not be replicated with functional testing; however, a potential contributing factor was identified.One dual port feeding adaptor was returned for investigation.A white residue was observed within the adaptor.No visual damage or defects were observed.The dual port feeding adaptor was filled with water and the plugs were closed.The plugs remained closed and no fluid was leaking from any part of the dual port feeding adaptor.The large plug and both ports were within dimensional specification; however, the small plug was below specification.It is unknown if this was a contributing factor in the reported event.The sample was forwarded to the manufacturing facility for further review.09/13/2017: the complaint sample was received inside a plastic bag identified as hazardous material and with the complaint number.Residual material is observed throughout the complaint sample.Due to lot no.Is not available, the incoming data for this lot cannot be provided.The sample was visually inspected.No sharp edges were observed on the two exposed barbs.Correct interference fit on both ports of the adapter was visually and functionally confirmed.During the verification, the two ports were successfully closed, which was the complaint cause.Based on the above investigation, complaint was not confirmed.The two (2) ports were successfully closed, without any interference.Per measurements taken, all dimensions of the complaint sample were within specification, except the small plug.The small plug was below specification.As action of this finding, a supplier quality alert was issued.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
DUAL PORT FEEDING ADAPTER 20F
Common Device Name
TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6759035
Report Number3006260740-2017-01194
Device Sequence Number2013799
Product Code KNT
UDI-Device Identifier10801741080934
UDI-Public(01)10801741080934
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number000333
Device Catalogue Number000333
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/25/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1